Alert archive / California / Wind Advisories in 2025

Wind Advisory 18, NWS San Diego, CA

June 19, 2025Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 19, 2025, 12:57 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 20, 2025, 11:00 AM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2025, 12:57 PM PDT (19:57 UTC)
In effect from
Jun 20, 2025, 11:00 AM PDT
Expired
Jun 22, 2025, 2:00 AM PDT
In force
39 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS76 KSGX 191957
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1257 PM PDT Thu Jun 19 2025

CAZ065-200500-
/O.NEW.KSGX.WI.Y.0018.250620T1800Z-250622T0600Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
1257 PM PDT Thu Jun 19 2025

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...From 11 AM Friday to 11 PM PDT Saturday. Strongest winds in 
  the afternoon and evening hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KW
7 follow-up statements
041 
WWUS76 KSGX 200336
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
836 PM PDT Thu Jun 19 2025

CAZ065-201145-
/O.CON.KSGX.WI.Y.0018.250620T1800Z-250622T0600Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
836 PM PDT Thu Jun 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT 
SATURDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...From 11 AM Friday to 11 PM PDT Saturday. Strongest winds 
  will be in the afternoon and evening hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PS
698 
WWUS76 KSGX 201238
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
538 AM PDT Fri Jun 20 2025

CAZ065-202100-
/O.CON.KSGX.WI.Y.0018.250620T1800Z-250622T0600Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
538 AM PDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...From 11 AM this morning to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust, including along I-10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
207 
WWUS76 KSGX 201939
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1239 PM PDT Fri Jun 20 2025

CAZ060-210500-
/O.EXB.KSGX.WI.Y.0018.250620T2100Z-250622T0600Z/
Apple and Lucerne Valleys-
Including the cities of Hesperia, Southern California Logistics
Airport, Apple Valley, Adelanto, and Victorville
1239 PM PDT Fri Jun 20 2025

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. 
  Strongest winds expected in the afternoon and evening hours.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-210500-
/O.EXB.KSGX.WI.Y.0018.250621T0000Z-250622T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1239 PM PDT Fri Jun 20 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT 
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. 
  Strongest winds expected in the afternoon and evening hours.

* WHERE...San Diego County Deserts.

* WHEN...From 5 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ065-210500-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs and Banning
1239 PM PDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph. Strongest 
  winds expected in the afternoon and evening hours.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KW
263 
WWUS76 KSGX 210930
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
230 AM PDT Sat Jun 21 2025

CAZ060-212115-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
Apple and Lucerne Valleys-
Including the cities of Hesperia, Southern California Logistics
Airport, Adelanto, Apple Valley, and Victorville
230 AM PDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-212115-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
230 AM PDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ065-212115-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
230 AM PDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
252 
WWUS76 KSGX 211937
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1237 PM PDT Sat Jun 21 2025

CAZ060-220600-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
Apple and Lucerne Valleys-
Including the cities of Adelanto, Hesperia, Victorville, Apple
Valley, and Southern California Logistics Airport
1237 PM PDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-220600-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1237 PM PDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph. 

* WHERE...San Diego County Deserts.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ065-220600-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
1237 PM PDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph. 

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
279 
WWUS76 KSGX 220543
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1043 PM PDT Sat Jun 21 2025

CAZ060-220645-
/O.EXP.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/
Apple and Lucerne Valleys-
Including the cities of Southern California Logistics Airport,
Victorville, Adelanto, Hesperia, and Apple Valley
1043 PM PDT Sat Jun 21 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds are weakening across the high desert and the wind advisory 
will be allowed to expire at 11 PM.

$$

CAZ062-220900-
/O.EXT.KSGX.WI.Y.0018.000000T0000Z-250622T0900Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1043 PM PDT Sat Jun 21 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph. 

* WHERE...San Diego County Deserts.

* WHEN...Until 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ065-220900-
/O.EXT.KSGX.WI.Y.0018.000000T0000Z-250622T0900Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
1043 PM PDT Sat Jun 21 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
526 
WWUS76 KSGX 220840
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
140 AM PDT Sun Jun 22 2025

CAZ062-065-220945-
/O.EXP.KSGX.WI.Y.0018.000000T0000Z-250622T0900Z/
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Borrego Springs, Banning, and Desert Hot
Springs
140 AM PDT Sun Jun 22 2025

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Winds will continue to weaken and the Wind Advisories will be 
allowed to expire at 2 AM.

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 9:53 AM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 19, 9:53 AM PDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
953 AM PDT Thu Jun 19 2025

.SYNOPSIS...
Low pressure moving inland into the western states will bring
cooling through Saturday with Saturday high temperatures as much
as 8 to 12 degrees below average for the mountains, inland
valleys, and high desert. There will gusty southwest to west winds
during the afternoons and evenings for the mountains and deserts
with the stronger gusts to 35 to 45 mph. The marine layer will
deepen with night and morning coastal low clouds spreading farther
inland to the valleys. For Sunday through Wednesday, low pressure
will weaken some, but remain across the area. High temperatures
will warm 5 to locally 10 degrees but remain below average by
around 5 degrees.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...

Low clouds are quickly scattering to the coast this morning.
Expecting clouds to clear at the coast and nearshore waters again
given that the marine layer inversion continues to slowly weaken.
Temperatures today cooler than yesterday with moderate HeatRisk
becoming confined to just the low deserts. Models still indicate a
cooling trend through the weekend with increasing westerly winds
for the deserts/desert slopes as an upper trough pushes into the
PNW.

.Previous Discussion (244 AM PDT)...

.SHORT TERM (Today through Saturday)...
The marine layer has deepened to around 2000 feet with satellite
imagery showing coastal low clouds covering all of the Orange
County coastal plain and the western half of the San Diego County
valleys. Through sunrise, the low clouds may begin to spread into
far southern and far western portions of the Inland Empire.

Wednesday high temperatures were a few degrees cooler than Tuesday
for the coast and valleys. A low pressure system moving inland
into the western states will spread cooling inland through
Saturday. Saturday high temperatures will be as much as 8 to 12
degrees below average for the mountains, inland valleys, and high
desert with high temperatures ranging from around 70 near the
coast to the mid 70s to lower 80s for the Inland Empire with
around 100 for the lower deserts.

The marine layer will deepen to around 2500 feet for Saturday with
night and morning coastal low clouds spreading farther into
the valleys. Stronger onshore flow will also bring stronger and
gusty southwest to west winds for the deserts onto the desert
slopes of the mountains with the stronger gusts during the
afternoons and evenings to 35 to 45 mph.

&&

.LONG TERM (Sunday through Wednesday)...
Low pressure will weaken some, but remain across the area. High
temperatures will warm 5 to locally 10 degrees but remain below
average by around 5 degrees. The marine layer will decrease in
depth to around 1500 to 2000 feet with night and morning coastal
low clouds spreading inland into the western valleys.

&&

.AVIATION... 191530Z....Coast/Valleys...Low clouds based at around
800-1400 feet MSL and tops to 2000 feet will continue to scatter out
by 18Z. Low clouds to develop after 01Z and push inland overnight
into most of the inland valleys by 13Z Friday. Bases should be
closer to 1200-1500 feet MSL, with vis 3-5SM inland.

.Mountains/Deserts...Clear skies and unrestricted VIS through
Friday morning. Westerly winds increase after 22Z with gusts 25-40
knots through mountain passes locally into deserts, producing
pockets of up/downdrafts in lee of ridges.

&&

.MARINE...
Northwest winds may gust close to 20 knots near San Clemente Island
Friday afternoon and evening. Otherwise, no hazardous marine
conditions are expected through Monday. Sunday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

UPDATE...KW
PUBLIC...17
AVIATION/MARINE...MM

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.